Volume 15, issue 3 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Minimal pseudo-Anosov translation lengths on the complex of curves

Vaibhav Gadre and Chia-Yen Tsai

Geometry & Topology 15 (2011) 1297–1312
Abstract

We establish bounds on the minimal asymptotic pseudo-Anosov translation lengths on the complex of curves of orientable surfaces. In particular, for a closed surface with genus g 2, we show that there are positive constants a1 < a2 such that the minimal translation length is bounded below and above by a1g2 and a2g2.

Keywords
mapping class group, pseudo-Anosov map, complex of curves, Teichmüller
Mathematical Subject Classification 2010
Primary: 30F60, 32G15
References
Publication
Received: 18 January 2011
Revised: 18 June 2011
Accepted: 21 June 2011
Published: 29 July 2011
Proposed: Joan Birman
Seconded: David Gabai, Walter Neumann
Authors
Vaibhav Gadre
Department of Mathematics
Harvard University
Cambridge MA 02138
USA
http://www.math.harvard.edu/~vaibhav
Chia-Yen Tsai
Department of Mathematics
University of Illinois Urbana-Champaign
Urbana IL 61801
USA
http://www.math.uiuc.edu/~ctsai6